Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 24, 2001, 6:02 PM EST for Henry County, Randolph County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 24, 2001, 6:02 PM EST (23:02 UTC)
- Expired
- Oct 24, 2001, 6:30 PM EST
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 11:45 AM EST | Tornado Watch | SPC | 7 hr |
| Oct 24, 5:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS53 KIND 242302
SVRIND
INC065-135-242330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 PM EST WED OCT 24 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA
RANDOLPH COUNTY IN EAST CENTRAL INDIANA
* UNTIL 630 PM EST
* AT 601 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEW CASTLE...OR ABOUT 20 MILES SOUTH OF
MUNCIE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOORELAND AT 620 PM EST
BLOUNTSVILLE AT 625 PM EST
MODOC AT 630 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A
BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 3989 8549 3988 8522 4002 8520 4001 8497
4029 8492
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:40 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 24, 2:40 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST WED OCT 24 2001 WITH INCOMING SQUALL INLINE AND VARIOUS EQUIPMENT PROBLEMS...AND MODELS CLOSE...DIDNT SPEED TOO MUCH TIME TRYING TO WORK ON GUIDANCE. AS IWX POINTED OUT...MAIN CONCERN...EXCEPT FOR THE SQUALL LINE...THREAT OF HIGH WINDS LATE TONIGHT AND THURSDAY. ALL MODELS HAVE GRADIENT MORE RELAXED FOR OUR AREA THAN FARTHER NORTH. SINCE CORE OF SYSTEM ALOFT ALSO PASSING WELL TO NORTH DONT SEE NEED FOR ADVISORY IN THIS AREA. .IND...NONE. KWIATKOWSKI
In the hours before
Local storm report, Oct 24, 5:34 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LINTON IN WIND DAMAGE
10/24/01 GREENE 5 TREES UPROOTED.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Oct 24, 5:36 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM BLOOMINGTON IN WIND DAMAGE TWO TRACTOR
10/24/01 MONROE TRAILER TURNED
OPERATOR.Local storm report, Oct 24, 5:39 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 S MIDDLETOWN IN .88 INCH HAIL
10/24/01 HENRY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 24, 5:43 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM BLOOMINGTON IN WIND DAMAGE
10/24/01 MONROE TREE DOWN REPORTED BY
HAM RADIO OPERATOR.Local storm report, Oct 24, 5:47 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM WILKINSON IN 2 INCH HAIL
10/24/01 HANCOCK REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 24, 5:48 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM OGILVILLE IN 70 MPH TSTM GUST
10/24/01 BARTHOLOMEW REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:38 PM EST | Severe Thunderstorm Warning | IND | Warren | 52 min |
| Oct 24, 2:41 PM EST | Tornado Warning | IND | Warren | 49 min |
| Oct 24, 2:59 PM EST | Severe Thunderstorm Warning | IND | Owen, Putnam | 31 min |
| Oct 24, 3:09 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 36 min |
| Oct 24, 3:09 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 36 min |
| Oct 24, 3:22 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 23 min |
| Oct 24, 3:31 PM EST | Severe Thunderstorm Warning | IND | Owen | 29 min |
| Oct 24, 3:46 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 29 min |
| Oct 24, 3:46 PM EST | Tornado Warning | IND | Morgan, Owen, Putnam | 29 min |
| Oct 24, 3:52 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 23 min |
| Oct 24, 3:56 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry | 34 min |
| Oct 24, 4:14 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 31 min |
| Oct 24, 4:14 PM EST | Severe Thunderstorm Warning | IND | Howard | 31 min |
| Oct 24, 4:24 PM EST | Tornado Warning | IND | Morgan | 36 min |
| Oct 24, 4:37 PM EST | Tornado Warning | IND | Johnson, Marion | 23 min |
| Oct 24, 4:40 PM EST | Tornado Warning | IND | Delaware, Madison | 35 min |
| Oct 24, 4:49 PM EST | Severe Thunderstorm Warning | IND | Monroe | 26 min |
| Oct 24, 4:51 PM EST | Tornado Warning | IND | Hancock, Shelby | 24 min |
| Oct 24, 5:06 PM EST | Severe Thunderstorm Warning | IND | Henry | 24 min |
| Oct 24, 5:06 PM EST | Tornado Warning | IND | Greene, Lawrence, Monroe | 24 min |
| Oct 24, 5:13 PM EST | Tornado Warning | IND | Hancock, Marion, Shelby | 32 min |
| Oct 24, 5:31 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry | 29 min |
| Oct 24, 5:56 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.